Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 385, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2008, 4:03 PM EDT for 4 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 23, 2008, 4:50 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Botetourt County, VA, Craig County, VA, Montgomery County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 41 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 232003 SVRRNK VAC023-045-121-161-232100- /O.NEW.KRNK.SV.W.0385.080723T2003Z-080723T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 403 PM EDT WED JUL 23 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA SOUTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA NORTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA * UNTIL 500 PM EDT. * AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADSHAW...OR 7 MILES SOUTHEAST OF SINKING CREEK...AND MOVING EAST AT 19 MPH. * LOCATIONS IMPACTED INCLUDE... BRADSHAW... CATAWBA... ROANOKE AIRPORT... HOLLINS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. LAT...LON 3745 7994 3734 7992 3725 8036 3735 8038 TIME...MOT...LOC 2003Z 257DEG 16KT 3734 8022 $$ PH
3 follow-up statements
000
WWUS51 KRNK 232025
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT WED JUL 23 2008
VAC045-121-232036-
/O.CAN.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
MONTGOMERY VA-CRAIG VA-
426 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAIG AND NORTHERN
MONTGOMERY COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3744 7994 3734 7992 3730 8016 3739 8015
3745 7995
TIME...MOT...LOC 2026Z 257DEG 16KT 3736 8008
$$
VAC023-161-232100-
/O.CON.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
BOTETOURT VA-ROANOKE VA-
426 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CATAWBA...MOVING EAST AT 18 MPH.
LOCATIONS IMPACTED INCLUDE...
CATAWBA...
ROANOKE AIRPORT...
HOLLINS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3744 7994 3734 7992 3730 8016 3739 8015
3745 7995
TIME...MOT...LOC 2026Z 257DEG 16KT 3736 8008
$$
JH000
WWUS51 KRNK 232038
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT WED JUL 23 2008
VAC023-161-232100-
/O.CON.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
BOTETOURT VA-ROANOKE VA-
438 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOLLINS...OR NEAR ROANOKE...MOVING EAST AT 22 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3745 7995 3744 7994 3734 7992 3732 8002
3732 8003 3732 8005 3732 8007 3741 8008
TIME...MOT...LOC 2038Z 278DEG 19KT 3735 7995
$$
PH000
WWUS51 KRNK 232050
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT WED JUL 23 2008
VAC023-161-232100-
/O.CAN.KRNK.SV.W.0385.000000T0000Z-080723T2100Z/
BOTETOURT VA-ROANOKE VA-
450 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROANOKE AND
SOUTHWESTERN BOTETOURT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO
ANOTHER WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3745 7995 3744 7994 3734 7992 3732 8002
3732 8003 3732 8005 3732 8007 3741 8008
TIME...MOT...LOC 2050Z 278DEG 19KT 3734 7987
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:58 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 23, 2:58 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 258 PM EDT WED JUL 23 2008 .SYNOPSIS... A COLD FRONT WILL SWEEP EAST THROUGH THE MID ATLANTIC REGION THIS EVENING...PRECEDED AND ACCOMPANIED BY ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. COOLER AND DRIER AIR IS EXPECTED TO OVERSPREAD THE REGION LATE TONIGHT INTO EARLY FRIDAY...BRINGING CLEARING SKIES AND MODERATE TEMPERATURES. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WATER VAPOR SHOWS A VERY STRONG SHORT WAVE FOR THE END OF JULY...DEEPENING THE TROUGH IN THE EAST AND PUSHING A SFC COLD FRONT SOUTHEASTWARD ACROSS WESTERN WV...EXTREME EASTERN KY AND EASTERN TN. THERE IS A LINE OF SHOWERS/SCT TSTMS AHEAD OF THE FRONT MOVG INTO THE WESTERN CWA AT THIS TIME. THE AIRMASS IS MODERATELY UNSTABLE...WITH CAPES OF AROUND 1500 J/KG. SHEAR IS INCREASING AS THE SHORT WAVE APPROACHES. WEST WIND SHAVE BECOME LIGHT AHEAD OF THE LINE...AND HAVE BACKED TO THE SOUTH OR SOUTHWEST EAST OF THE BLUE RIDGE. DEWPOINTS REMAIN IN THE MID 60S TO AROUND 70. I SEE NO REASON WHY THE THE LINE WILL NOT CONTINUE MOVING EAST...AND AS THE SHORT WAVE ROUNDS THE BASE OF THE TROUGH THIS EVENING IT THE FRONT BECOMES MORE PARALLEL TO THE UPPER FLOW AND SHOULD SLOW. THIS WILL OCCUR IN THE NC/VA PIEDMONT...CLOSE TO THE EASTERN CWA. FOR NOW...HAVE KEPT THE HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING WORDING THROUGH THE EVENING OUT THAT WAY. FFG IS HIGH ENOUGH THAT WE DO NOT THINK A FLASH FLOOD WATCH IS NEEDED. THERE IS A POTENTIAL FOR VERY HEAVY RAIN ACROSS THE PIEDMONT THOUGH. SEVERE THREAT WILL LAST THROUGH THE EVENING...BUT DECREASING WEST TO EAST...AS WELL. STAYED CLOSE TO MAV GUIDANCE LOWS- JUST A LITTLE WARMER IN THE EAST WHERE THE FRONT WILL SLOW AND CLOUD COVER WILL LINGER THE LONGEST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... PASSAGE OF UPPER TROF AND ARRIVAL OF SURFACE RIDGE SHOULD ASSURE GOOD SUBSIDENCE THURSDAY INTO THURSDAY NIGHT WITH PARTLY TO MOSTLY CLEAR SKIES. LOWERING DEW POINTS AND GOOD INSOLATION SHOULD RESULT IN GOOD DIURNAL TEMPERATURE CURVE...WITH DAYTIME HIGHS RANGING FROM THE 70S ACROSS THE HIGHER TERRAIN OF THE WEST...TO THE 80S ACROSS THE PIEDMONT. NIGHTTIME LOWS SHOULD FALL BACK INTO THE 50S WEST...WITH 60S EAST. MAV GUIDANCE APPEARED REASONABLE FOR THIS FORECAST PERIOD...AND GENERALLY WAS ACCEPTED. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... LONG WAVE PATTERN STILL SHOWING AN UPPER RIDGE IN THE CENTRAL UNITED STATES WITH A TROF IN THE EAST. HPC IS FAVORING A SLOWER FRONTAL PASSAGE SIMILAR TO THE ECMWF WHICH HAS THE FRONT COMING THROUGH OUR FORECAST AREA SUNDAY AND MONDAY. HAVE KEPT TEMPERATURES...ESPECIALLY OVERNIGHT LOWS CLOSER TO THE WARMER GUIDANCE NUMBERS AHEAD OF THE FRONT. HAVE ALSO GRAUDALLY BROUGHT IN DRY WEATHER BEHIND THE FRONT ON TUESDAY AND WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... LINE OF SHOWERS AND TSTMS JUST AHEAD OF A COLD FRONT IS JUST MOVG INTO THE MTNS OF SRN WV AND FAR SW VA AT THIS TIME. THIS LINE SHOULD CONT PROGRESSING EASTWARD AND LIKELY BECOMING STRONGER. I HAVE TIMED THE LINE OF TSTMS/GREATEST THEAT AT EACH OF THE TAF SITES. FOR BLF AND LWB...WAS CONFIDENT ENOUGH TO HAVE A PREVAILING GROUP AND TEMPO OF HEAVIER SHOWERS. FURTHER EAST...I HANDLED IT WITH A TEMP GROUP OF 3 HOURS. TSTMS WILL LINGER LONGEST IN THE DANVILLE AREA...TILL 01 TO 02Z. COULD HAVE SOME MVFR FOG OVERNIGHT ONCE THE RAIN MOVES EAST OF THE AREA AND THERE IS SOME CLEARING. I PUT SOME IFR FOG IN DANVILLE...AND LIFR AT LWB TOWARD MORNING. LOOKS LIKE ALL FOG IN THE AREA WILL LIFT QUICKLY WITH A STRENGTHENING NW FLOW...AROUND 13Z. VFR CONDITIONS ARE EXPECTED REST OF THE DAY THURSDAY...WITH NW TO NORTH WINDS POSSIBLY AS HIGH AS 10 KNOTS. SERIES OF SHORT WAVE TROUGHS ARE EXPECTED TO PASS EAST THROUGH THE SOUTHERN MID ATLANTIC REGION LATER FRIDAY INTO THE WEEKEND...EACH OF WHICH WILL REINTRODUCE THE THREAT OF WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ALONG WITH LOCALIZED MAINLY MVFR RESTRICTIONS TO VISIBILITY AND/OR CEILING. OTHERWISE...EXPECT TO SEE GENERAL VFR CONDITIONS TO PREVAIL FOR MOST OF THE TIME AT ALL TERMINAL FORECAST SITES FROM TONIGHT THROUGH THE UPCOMING WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JJ SHORT TERM...WERT LONG TERM...AMS AVIATION...JJ/WERT
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT WED JUL 23 2008 NCZ001>006-018>020-VAZ009-012>020-022>024-032>035-043>047-058-059- 242000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 348 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE EAST THROUGH THE MID ATLANTIC REGION THIS TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ007-010-011-WVZ042>045-242000- TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 348 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE EAST THROUGH THE REGION THIS EVENING... PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END FROM WEST TO EAST OVER THE AREA BY MID EVENING AS COOLER AND DRIER AIR BEGINS TO FILTER INTO THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 23, 3:21 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG PEMBROKE 37.32N 80.64W
07/23/2008 GILES VA TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN TO THE GROUND
&&
CACCIAPAGLIALocal storm report, Jul 23, 3:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 N DANVILLE CITY 36.61N 79.42W
07/22/2008 CITY OF DANVILLE VA PUBLIC
TREES DOWN ON FRANKLIN PIKE
&&
JJACKSONLocal storm report, Jul 23, 3:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL RADFORD 37.13N 80.57W
07/23/2008 M0.88 INCH CITY OF RADFORD VA TRAINED SPOTTER
&&
CACCIAPAGLIALocal storm report, Jul 23, 3:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL FAIRLAWN 37.15N 80.56W
07/23/2008 E1.00 INCH PULASKI VA TRAINED SPOTTER
HAIL LASTED 5 MINUTES
&&
CACCIAPAGLIALocal storm report, Jul 23, 3:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL RADFORD 37.13N 80.57W
07/23/2008 M0.88 INCH CITY OF RADFORD VA PUBLIC
&&
CACCIAPAGLIALocal storm report, Jul 23, 4:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL FAIRLAWN 37.15N 80.56W
07/23/2008 M1.25 INCH PULASKI VA PUBLIC
HAIL COVERED THE GROUND. HAIL LASTED 10 MINUTES
0355 PM TSTM WND DMG CHRISTIANSBURG 37.14N 80.40W
07/23/2008 MONTGOMERY VA PUBLIC
LARGE TREE BLOWN DOWN
0355 PM HAIL CHRISTIANSBURG 37.14N 80.40W
07/23/2008 M1.00 INCH MONTGOMERY VA PUBLIC
AT PLUM CREEK AND BLAIR STREET
&&
CACCIAPAGLIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 85 min |
| Jul 22, 8:18 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 57 min |
| Jul 22, 8:24 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Pittsylvania | 96 min |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 74 min |
| Jul 22, 8:34 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 56 min |
| Jul 22, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 65 min |
| Jul 22, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 65 min |
| Jul 22, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 74 min |
| Jul 22, 9:26 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 51 min |
| Jul 22, 9:42 PM EDT | Flash Flood Warning | RNK | Bedford, Botetourt, Rockbridge | 6 hr |
| Jul 22, 9:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 50 min |
| Jul 22, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 45 min |
| Jul 22, 10:23 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 36 min |
| Jul 23, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 54 min |
| Jul 23, 2:59 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 61 min |
| Jul 23, 3:01 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, City of Radford | 59 min |
| Jul 23, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 58 min |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Pulaski, Roanoke, City of Radford and 2 more | 65 min |
| Jul 23, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 48 min |
| Jul 23, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 57 min |
| Jul 23, 4:56 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 57 min |
| Jul 23, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 58 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jul 23, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 55 min |
| Jul 23, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 61 min |
| Jul 23, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 66 min |
| Jul 23, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 58 min |
| Jul 23, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Jul 23, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 55 min |
| Jul 23, 7:46 PM EDT | Flash Flood Warning | RNK | Charlotte | 5 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.